MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS LAMINAR FLOW PHACO TIP 30D 21G INFSL; PHACO ACCESSORY

ABBOTT MEDICAL OPTICS LAMINAR FLOW PHACO TIP 30D 21G INFSL; PHACO ACCESSORY
Model Number OPOCR3021L
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).All pertinent information available to abbott medical optics at this time has been submitted.
 
Event or Problem Description
It was reported that during procedure, the laminar flow phaco tip was clogged.The operating room could not use five (5) of their phaco tips as they were clogged and did not allow irrigation.When the clogged tip issue was noted, the center changed the tip without consequence on the procedure.There was no patient involvement and no patient injury reported.This report is two (2) of five.
 
Additional Manufacturer Narrative
This is 2 of 5 supplemental reports:.Device available for evaluation ¿ yes, returned to manufacturer on 04/11/2018.Device returned to manufacturer ¿ yes.Device evaluation: five opocr3021l phaco tips were received within their original packaging confirming the reported lot number of 3821898.Four of the samples were still sealed inside both the inner and outer sterile pouches.The fifth sample was returned opened.A visual inspection of the opened phaco tip revealed an translucent silicone-like particle lodged in the tip.This report is for the tip that was not confirmed.The review of the device history record (dhr) for part no.Opocr3021l, lot # 3821898 showed that there were no issues or non-conformities.The batch record review was conducted with no defects and no additional information being found relating to this issue.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
LAMINAR FLOW PHACO TIP 30D 21G INFSL
Common Device Name
PHACO ACCESSORY
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7278878
Report Number3006695864-2018-00329
Device Sequence Number11331207
Product Code HQC
UDI-Device Identifier05050474537200
UDI-Public(01)05050474537200(17)200801(10)3821898
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/01/2020
Device Model NumberOPOCR3021L
Device Catalogue NumberOPOCR3021L
Device Lot Number3821898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/24/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date02/16/2018
Supplement Report FDA Received Date10/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005